Hail, Edwards
- When
- July 15, 3:49 PM CST
- Where
- Edwards County, 6 mi NE of Kinsley
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.983, -99.333
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 15, 2:06 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 306 PM CDT THU JUL 15 2004 .DISCUSSION... DAYS 1-2... ANALYSIS DEPICTED S/W TROF OVER WESTERN WYOMING AND ANOTHER TO THE SOUTHWEST ALL ASSOCIATED WITH DEEP TROPICAL MOISTURE THAT HAS WORKED ITS WAY INTO THE WESTERN CONUS. ALSO SEEING SOME WEAK TSRA DEVELOPMENT OVER NORTHEAST COLORADO THIS AFTERNOON. THINK MAIN FORECAST CHALLENGE WILL BE PRECIP OVERNIGHT/FRIDAY MORNING AS SHORTWAVE DROPS INTO AREA OVERNIGHT. ETA/UKMET/GFS PRETTY SIMILAR WITH TIMING AND LOCATION OF S/W EARLY FRIDAY MORNING AND LOOK PRETTY REASONABLE. WILL RAISE POPS OVER NORTHEAST HALF OF CWA TO 50-60% FROM ABOUT 12Z-16Z FRIDAY. AS UPPER FLOW BECOMES MORE NORTHERLY IT MAY BE MORE DIFFICULT FOR TSRA TO MOVE FAR INTO THE CWA FRIDAY NIGHT SO WILL LIMIT POPS FOR THE WEST ONLY. FOR TEMPS WENT JUST A LITTLE COOLER FOR FRIDAY WITH THE THINKING THAT WE WILL HAVE MANY MORNING CLOUDS FROM MCS THEN WITH COOLING MID LEVELS THINK CU WILL FORM. WENT TO LOWER 80S NORTH TO MID 90S SOUTHWEST. MADE SOME MINOR TWEAKS TO TEMPS SATURDAY FOR INTER-SITE CONSISTENCY. DAYS 3-7... THE MAIN FORECAST CHALLENGE IN THE EXTENDED WILL BE WARMING THINGS UP TO ABOVE AVERAGE (NEAR 100) ACROSS MUCH OF THE AREA AS LEE TROUGH REDEVELOPS WHEN SURFACE HIGH SHIFTS EAST AT THE END OF THE WEEKEND. ONCE AGAIN, SUBTLE SHORTWAVE TROUGHS AROUND THE UPPER HIGH WILL DICTATE ORGANIZED THUNDERSTORM ACTIVITY OVER THE HIGH PLAINS. THIS ACTIVITY IS DIFFICULT TO ANTICIPATE, HOWEVER BY MID-WEEK GFS, UKMET, AND ECMWF ALL SHOW A SIGNIFICANT TROUGH MOVING THROUGH THE WESTERLIES ACROSS THE NORTHERN CONUS. THIS WILL LIKELY BRING A FRONT SOUTH THROUGH WESTERN KANSAS WITH INCREASED PRECIP CHANCES BEGINNING NEXT WEDNESDAY. WILL PUT IN SOME 20 POPS FOR NOW WITH THIS NEXT SYSTEM, ALTHOUGH THE BULK OF PRECIP WILL LIKELY REMAIN NORTH OF WESTERN KANSAS. A COOLER STRETCH MAY ENCOMPASS THE PLAINS BEHIND THIS SYSTEM BY THE END OF NEXT WEEK. WILL WORD THE 8 TO 10 DAY BELOW AVERAGE TEMPS AND NEAR AVERAGE PRECIP. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 84 68 88 / 40 50 20 00 GCK 69 85 67 87 / 10 10 20 00 EHA 68 95 65 84 / 10 20 20 00 LBL 70 94 67 87 / 10 10 20 00 HYS 67 83 68 86 / 50 60 20 00 P28 71 88 70 88 / 50 60 20 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 317 PM CDT THU JUL 15 2004 KSZ030-031-043>046-061>066-074>081-084>090-161000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 317 PM CDT (217 PM MDT) THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS .DAY ONE...TONIGHT. THERE IS A CHANCE OF EARLY EVENING THUNDERSTORMS OVER PORTIONS OF SOUTHWEST KANSAS MAINLY EAST OF A LINE FROM NESS CITY TO DODGE CITY TO ASHLAND. SHOULD STORMS DEVELOP IN THIS AREA THIS EVENING, DAMAGING STRAIGHT LINE WINDS TO 60 MPH MAY OCCUR. LATER TONIGHT, AN ORGANIZED AREA OF THUNDERSTORMS WILL LIKELY MOVE SOUTH FROM NORTHEAST COLORADO AND SOUTHWEST NEBRASKA, INTO WESTERN KANSAS. THIS ACTIVITY IS EXPECTED TO IMPACT AREAS FROM SCOTT CITY TO NESS CITY TO LACROSSE AND POINTS NORTH AFTER 9 PM CDT. AREAS FROM SYRACUSE TO LAKIN MAY ALSO SEE THUNDERSTORMS AFTER 9 PM CDT (8 PM MDT). THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. OVERNIGHT, THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE SOUTH AND ENCOMPASS THE REST OF SOUTHWEST KANSAS. THE SEVERE WEATHER THREAT WILL BE DIMINISHED SOMEWHAT OVERNIGHT, HOWEVER DAMAGING WINDS TO 60 MPH WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING EARLY FRIDAY OVER SOUTHWEST KANSAS. SEVERE WEATHER WILL BE UNLIKELY EARLY IN THE DAY FRIDAY, BUT AS THE AFTERNOON WEARS ON, SOME STORMS MAY BECOME SEVERE ONCE AGAIN, MAINLY NEAR THE OKLAHOMA STATE BORDER. HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION OVER ALL OF SOUTHWEST KANSAS LATE THIS EVENING THROUGH THE DAY FRIDAY. UMSCHEID
The Dodge City radar (KDDC), 61 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
1 inch tree limbs were blown down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416653, 5416654, 5416744, 5416745, 5416746.